Entacapone


#1
I was diagnosed with PD approx. 5.5 years ago. My main symptom is tremor/shaking which is very dominant. Also, Bradykinesea (slowness), muscle stiffness, fatigue, physical balance, general movement (walking) problems etc., I'm sure that you know them all. I was taking Ropinerol (Dopamine agonist) up to 14 mg for nearly 3 years and then started on Madopar(100mg) for over two years. I am now taking 800mg (100mg x 8/day) of Madopar each day. None of these seemed to completely stop the tremors/shaking for any significant period of time. Also, I have a lot of problems getting to sleep at night, sleeping tablets don't seem to help much. I've tried many different kinds of sleeping tablets, without success.

Recently (about 2 months ago), I started taking Entacapone (200 mg) 6 times a day. Initially, (for a few days) this worked really well (long periods of no tremor/shaking). For a couple of nights I slept very well, without sleeping tablets. Then over a period of about three weeks its effects wore off (minus 80%). The current benefits are felt late in the day (less shaking). However, I get very irritable. Has anyone suffered from similiar side effects ?

#2
Hello,
Cant really help but I wondered why you came off Ropinirole? I couldn't sleep and a movement specialist put me on Gabapentin which is an epilepsy drug. (she thought I was depressed as well if that explains anything! Anyway, it seems to be working, but dont take Madopar. Try googling Dr Lucille Leader on the internet. She works at the London Pain Clnic and has researched & written books on drugs & Nutrition

#3
I find Madopar dispersible excellent, and Gabapentin good for my jerky legs at night.